Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2011, Article ID 734082, 22 pages
http://dx.doi.org/10.1155/2011/734082
Research Article

Strong Convergence Theorems for Family of Nonexpansive Mappings and System of Generalized Mixed Equilibrium Problems and Variational Inequality Problems

Mathematics Institute, African University of Science and Technology, Abuja, Nigeria

Received 20 October 2010; Revised 5 January 2011; Accepted 8 February 2011

Academic Editor: A. Zayed

Copyright © 2011 Yekini Shehu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. E. Bruck Jr., “On the weak convergence of an ergodic iteration for the solution of variational inequalities for monotone operators in Hilbert space,” Journal of Mathematical Analysis and Applications, vol. 61, no. 1, pp. 159–164, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. F. E. Browder and W. V. Petryshyn, “Construction of fixed points of nonlinear mappings in Hilbert space,” Journal of Mathematical Analysis and Applications, vol. 20, pp. 197–228, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. H. Iiduka and W. Takahashi, “Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone mappings,” Nonlinear Analysis: Theory, Methods & Applications, vol. 61, no. 3, pp. 341–350, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. Liu, S. Chang, and P. Zuo, “On a hybrid method for generalized mixed equilibrium problem and fixed point problem of a family of quasi-ϕ-asymptotically nonexpansive mappings in Banach spaces,” Fixed Point Theory and Applications, vol. 2010, Article ID 157278, 18 pages, 2010. View at Google Scholar
  5. N. Petrot, K. Wattanawitoon, and P. Kumam, “A hybrid projection method for generalized mixed equilibrium problems and fixed point problems in Banach spaces,” Nonlinear Analysis: Hybrid Systems, vol. 4, no. 4, pp. 631–643, 2010. View at Publisher · View at Google Scholar
  6. S. Zhang, “Generalized mixed equilibrium problem in Banach spaces,” Applied Mathematics and Mechanics. English Edition, vol. 30, no. 9, pp. 1105–1112, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. P. L. Combettes and S. A. Hirstoaga, “Equilibrium programming in Hilbert spaces,” Journal of Nonlinear and Convex Analysis, vol. 6, no. 1, pp. 117–136, 2005. View at Google Scholar · View at Zentralblatt MATH
  8. Y. Liu, “A general iterative method for equilibrium problems and strict pseudo-contractions in Hilbert spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 10, pp. 4852–4861, 2009. View at Publisher · View at Google Scholar
  9. A. Moudafi, “Weak convergence theorems for nonexpansive mappings and equilibrium problems,” Journal of Nonlinear and Convex Analysis, vol. 9, no. 1, pp. 37–43, 2008. View at Google Scholar · View at Zentralblatt MATH
  10. S. Plubtieng and R. Punpaeng, “A new iterative method for equilibrium problems and fixed point problems of nonexpansive mappings and monotone mappings,” Applied Mathematics and Computation, vol. 197, no. 2, pp. 548–558, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. X. Qin, M. Shang, and Y. Su, “Strong convergence of a general iterative algorithm for equilibrium problems and variational inequality problems,” Mathematical and Computer Modelling, vol. 48, no. 7-8, pp. 1033–1046, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. Y. Su, M. Shang, and X. Qin, “An iterative method of solution for equilibrium and optimization problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 8, pp. 2709–2719, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. S. Takahashi and W. Takahashi, “Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces,” Journal of Mathematical Analysis and Applications, vol. 331, no. 1, pp. 506–515, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. R. Wangkeeree, “An extragradient approximation method for equilibrium problems and fixed point problems of a countable family of nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2008, Article ID 134148, 17 pages, 2008. View at Google Scholar · View at Zentralblatt MATH
  15. Y. J. Cho, X. Qin, and J. I. Kang, “Convergence theorems based on hybrid methods for generalized equilibrium problems and fixed point problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 9, pp. 4203–4214, 2009. View at Publisher · View at Google Scholar
  16. X. Qin, Y. J. Cho, and S. M. Kang, “Viscosity approximation methods for generalized equilibrium problems and fixed point problems with applications,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 1, pp. 99–112, 2010. View at Publisher · View at Google Scholar
  17. Y. Shehu, “Fixed point solutions of generalized equilibrium problems for nonexpansive mappings,” Journal of Computational and Applied Mathematics, vol. 234, no. 3, pp. 892–898, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. S. Takahashi and W. Takahashi, “Strong convergence theorem for a generalized equilibrium problem and a nonexpansive mapping in a Hilbert space,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 3, pp. 1025–1033, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. J.-W. Peng and J.-C. Yao, “Strong convergence theorems of iterative scheme based on the extragradient method for mixed equilibrium problems and fixed point problems,” Mathematical and Computer Modelling, vol. 49, no. 9-10, pp. 1816–1828, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. S. Plubtieng and K. Sombut, “Weak convergence theorems for a system of mixed equilibrium problems and nonspreading mappings in a Hilbert space,” journal of Inequalities and Applications, vol. 2010, Article ID 246237, 12 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  21. Y. Yao, Y.-C. Liou, and J.-C. Yao, “A new hybrid iterative algorithm for fixed-point problems, variational inequality problems, and mixed equilibrium problems,” Fixed Point Theory and Applications, vol. 2008, Article ID 417089, 15 pages, 2008. View at Google Scholar · View at Zentralblatt MATH
  22. E. Blum and W. Oettli, “From optimization and variational inequalities to equilibrium problems,” The Mathematics Student, vol. 63, no. 1–4, pp. 123–145, 1994. View at Google Scholar · View at Zentralblatt MATH
  23. L.-C. Ceng, A. R. Khan, Q. H. Ansari, and J.-C. Yao, “Viscosity approximation methods for strongly positive and monotone operators,” Fixed Point Theory, vol. 10, no. 1, pp. 35–72, 2009. View at Google Scholar · View at Zentralblatt MATH
  24. A. Moudafi and M. Théra, “Proximal and dynamical approaches to equilibrium problems,” in Ill-Posed Variational Problems and Regularization Techniques, vol. 477 of Lecture Notes in Economics and Mathematical Systems, pp. 187–201, Springer, Berlin, Germany, 1999. View at Google Scholar · View at Zentralblatt MATH
  25. N. Nadezhkina and W. Takahashi, “Weak convergence theorem by an extragradient method for nonexpansive mappings and monotone mappings,” Journal of Optimization Theory and Applications, vol. 128, no. 1, pp. 191–201, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. M. A. Noor, “General variational inequalities and nonexpansive mappings,” Journal of Mathematical Analysis and Applications, vol. 331, no. 2, pp. 810–822, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. P. Kumam and P. Katchang, “A viscosity of extragradient approximation method for finding equilibrium problems, variational inequalities and fixed point problems for nonexpansive mappings,” Nonlinear Analysis: Hybrid Systems, vol. 3, no. 4, pp. 475–486, 2009. View at Publisher · View at Google Scholar
  28. S. Plubtieng and P. Kumam, “Weak convergence theorem for monotone mappings and a countable family of nonexpansive mappings,” Journal of Computational and Applied Mathematics, vol. 224, no. 2, pp. 614–621, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. X. Qin, Y. J. Cho, and S. M. Kang, “Convergence theorems of common elements for equilibrium problems and fixed point problems in Banach spaces,” Journal of Computational and Applied Mathematics, vol. 225, no. 1, pp. 20–30, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. A. Tada and W. Takahashi, “Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem,” Journal of Optimization Theory and Applications, vol. 133, no. 3, pp. 359–370, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. W. Takahashi and M. Toyoda, “Weak convergence theorems for nonexpansive mappings and monotone mappings,” Journal of Optimization Theory and Applications, vol. 118, no. 2, pp. 417–428, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. Y. Yao and J.-C. Yao, “On modified iterative method for nonexpansive mappings and monotone mappings,” Applied Mathematics and Computation, vol. 186, no. 2, pp. 1551–1558, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. J. Zhao and S. He, “A new iterative method for equilibrium problems and fixed point problems of infinitely nonexpansive mappings and monotone mappings,” Applied Mathematics and Computation, vol. 215, no. 2, pp. 670–680, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. B. Halpern, “Fixed points of nonexpanding maps,” Bulletin of the American Mathematical Society, vol. 73, pp. 957–961, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. P.-L. Lions, “Approximation de points fixes de contractions,” Comptes Rendus de l'Académie des Sciences Paris A-B, vol. 284, no. 21, pp. A1357–A1359, 1977. View at Google Scholar · View at Zentralblatt MATH
  36. R. Wittmann, “Approximation of fixed points of nonexpansive mappings,” Archiv der Mathematik, vol. 58, no. 5, pp. 486–491, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. S. Reich, “Strong convergence theorems for resolvents of accretive operators in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 75, no. 1, pp. 287–292, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. N. Shioji and W. Takahashi, “Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces,” Proceedings of the American Mathematical Society, vol. 125, no. 12, pp. 3641–3645, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. C. Martinez-Yanes and H.-K. Xu, “Strong convergence of the CQ method for fixed point iteration processes,” Nonlinear Analysis: Theory, Methods & Applications, vol. 64, no. 11, pp. 2400–2411, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. S. Plubtieng and K. Ungchittrakool, “Strong convergence theorems for a common fixed point of two relatively nonexpansive mappings in a Banach space,” Journal of Approximation Theory, vol. 149, no. 2, pp. 103–115, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  41. X. Qin and Y. Su, “Strong convergence theorems for relatively nonexpansive mappings in a Banach space,” Nonlinear Analysis: Theory, Methods & Applications, vol. 67, no. 6, pp. 1958–1965, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. X. L. Qin, Y. J. Cho, S. M. Kang, and H. Y. Zhou, “Convergence of a hybrid projection algorithm in Banach spaces,” Acta Applicandae Mathematicae, vol. 108, no. 2, pp. 299–313, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  43. R. Wangkeeree and R. Wangkeeree, “The shrinking projection method for solving variational inequality problems and fixed point problems in Banach spaces,” Abstract and Applied Analysis, vol. 2009, Article ID 624798, 26 pages, 2009. View at Google Scholar · View at Zentralblatt MATH
  44. L.-C. Ceng and J.-C. Yao, “A hybrid iterative scheme for mixed equilibrium problems and fixed point problems,” Journal of Computational and Applied Mathematics, vol. 214, no. 1, pp. 186–201, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  45. M. Liu, S. S. Chang, and P. Zuo, “An algorithm for finding a common solution for a system of mixed equilibrium problem, quasivariational inclusion problem, and fixed point problem of nonexpansive semigroup,” Journal of Inequalities and Applications, vol. 2010, Article ID 895907, 23 pages, 2010. View at Google Scholar
  46. Y. Yao, M. A. Noor, S. Zainab, and Y.-C. Liou, “Mixed equilibrium problems and optimization problems,” Journal of Mathematical Analysis and Applications, vol. 354, no. 1, pp. 319–329, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  47. R. Wangkeeree and R. Wangkeeree, “A general iterative method for variational inequality problems, mixed equilibrium problems, and fixed point problems of strictly pseudocontractive mappings in Hilbert spaces,” Fixed Point Theory and Applications, vol. 2009, Article ID 519065, 32 pages, 2009. View at Google Scholar · View at Zentralblatt MATH
  48. W. Takahashi, Y. Takeuchi, and R. Kubota, “Strong convergence theorems by hybrid methods for families of nonexpansive mappings in Hilbert spaces,” Journal of Mathematical Analysis and Applications, vol. 341, no. 1, pp. 276–286, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  49. P. Kumam, “A new hybrid iterative method for solution of equilibrium problems and fixed point problems for an inverse strongly monotone operator and a nonexpansive mapping,” Journal of Applied Mathematics and Computing, vol. 29, no. 1-2, pp. 263–280, 2009. View at Publisher · View at Google Scholar
  50. W. Chantarangsi, C. Jaiboon, and P. Kumam, “A viscosity hybrid steepest descent method for generalized mixed equilibrium problems and variational inequalities for relaxed cocoercive mapping in Hilbert spaces,” Abstract and Applied Analysis, vol. 2010, Article ID 390972, 39 pages, 2010. View at Google Scholar
  51. J.-B. Baillon and G. Haddad, “Quelques propriétés des opérateurs angle-bornés et n-cycliquement monotones,” Israel Journal of Mathematics, vol. 26, no. 2, pp. 137–150, 1977. View at Publisher · View at Google Scholar
  52. W. Takahashi, Nonlinear Functional Analysis, Fixed Point Theory and Its Application, Yokohama Publishers, Yokohama, Japan, 2000.